Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2012, 5:38 PM EST for Halifax County, Warren County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 5:38 PM EST (22:38 UTC)
- Expired
- Feb 24, 2012, 6:15 PM EST
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS52 KRAH 242238
SVRRAH
NCC083-185-242315-
/O.NEW.KRAH.SV.W.0014.120224T2238Z-120224T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
EASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EST
* AT 534 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LITTLETON...OR 14 MILES WEST OF ROANOKE
RAPIDS...MOVING EAST AT 70 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROSEMARY...ROANOKE RAPIDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
3645 7762 3641 7754 3637 7754 3635 7758
3632 7757 3631 7753 3633 7744 3624 7737
3621 7738 3625 7805 3655 7800 3655 7790
TIME...MOT...LOC 2238Z 253DEG 63KT 3649 7781
$$
221 follow-up statement
801
WWUS52 KRAH 242305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EST FRI FEB 24 2012
NCC083-185-242315-
/O.EXP.KRAH.SV.W.0014.000000T0000Z-120224T2315Z/
HALIFAX NC-WARREN NC-
605 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN AND NORTHERN
HALIFAX COUNTIES EXPIRES AT 615 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
3645 7762 3641 7754 3637 7754 3635 7758
3632 7757 3631 7753 3633 7744 3624 7737
3621 7738 3625 7805 3655 7800 3655 7790
TIME...MOT...LOC 2305Z 253DEG 63KT 3663 7725
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 24, 3:20 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EST FRI FEB 24 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION LATER TODAY. STRONG SOUTHWESTERLY WINDS AND THE POTENTIAL FOR SEVERE WEATHER WILL ACCOMPANY THE FRONT THIS AFTERNOON THROUGH MID EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 310 PM FRIDAY... ...MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND POSSIBLE TORNADOES TODAY... THROUGH THIS EVENING: THE SURFACE COLD FRONT ACCORDING TO THE LATEST MESOANALYSIS HAS PUSHED WELL INTO THE NC MOUNTAINS. STRONG TO SEVERE CONVECTION CONTINUES TO STREAK ACROSS SOUTHEAST NC... SUPPORTED IN LARGE PART BY A LOW LEVEL JET STREAK AND ASSOCIATED MASS CONVERGENCE. WITH EARLY-DAY SURFACE HEATING COMBINED WITH WEAK MID LEVEL COOLING... THE COLUMN CONTINUES TO DESTABILIZE WITH SURFACE CAPE ESTIMATED TO BE AROUND 400-1000 J/KG ACROSS THE AREA (AND MEASURED AT AROUND 400 J/KG ON THE SPECIAL 18Z GSO SOUNDING)... ALTHOUGH THE BLOWOFF FROM THESE SOUTHEAST STORMS AND FROM EARLIER SC/GA CONVECTION HAS SPREAD ACROSS EAST-CENTRAL NC AND TEMPERED THE INSTABILITY A BIT HERE... DESPITE SURFACE DEW POINTS WELL INTO THE 60S. THE INTENSE WIND FIELD (0-6 KM SHEAR NEAR 70 KTS AND 0-1 KM SHEAR OF AROUND 40 KTS) WILL REMAIN SUPPORTIVE OF ORGANIZED SEVERE CONVECTION... AND WE HAVE INDEED SEEN THESE DISCRETE CELLS AND BOWING SEGMENTS BECOME MORE ORGANIZED OVER THE WESTERN PIEDMONT... JUST A BIT AHEAD OF THE FRONT... IN THE LAST HOUR. FURTHER DEVELOPMENT INTO A MATURE QLCS SHOULD BRING A WIDESPREAD THREAT OF DAMAGING WINDS FOR THE REST OF THE AFTERNOON INTO EARLY EVENING. ISOLATED TORNADOES REMAIN POSSIBLE GIVEN THE NICELY CURVED HODOGRAPH THROUGH THE LOWEST 3 KM NOTED ON RUC PROXIMITY SOUNDINGS... AND DEEP MOISTURE (BLENDED TPW IMAGERY SHOWING VALUES AROUND 200% OF NORMAL) WITH HIGH DEW POINTS SHOULD ENSURE SUFFICIENTLY LOW LCL HEIGHTS FOR A POSSIBLE STRONG TORNADO OR TWO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF CENTRAL NC. EXPECT THE SURFACE FRONT AND PRECEDING STORMS TO SWEEP EAST OF THE FORECAST AREA BY MID EVENING... FOLLOWED BY FAIR SKIES AND FALLING TEMPS OVERNIGHT. LOWS 34-42 WITH THE LOWER TROPOSPHERE REMAINING WINDY AND WELL-MIXED OVERNIGHT WITH COLD AIR ADVECTION. FOR SATURDAY/SATURDAY NIGHT: THE MID LEVEL LOW TRACKING OVER LAKES ERIE/ONTARIO AND UP THE ST LAWRENCE VALLEY OVERNIGHT WILL MOVE TO THE CANADIAN MARITIMES SATURDAY... AS THE MID LEVEL TROUGH AXIS SHIFTS OVER NC. THE MSLP GRADIENT REMAINS QUITE TIGHT SUCH THAT WINDS WILL INCREASE ANEW AFTER SUNRISE TO SUSTAINED 17-23 MPH WITH GUSTS TO AROUND 30-35 MPH... LASTING THROUGH EARLY AFTERNOON BEFORE SLOWLY DIMINISHING AS THE LARGE SURFACE HIGH BUILDS IN FROM THE WEST. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL BRING ABOUT A RISK OF ADVERSE FIRE WEATHER CONDITIONS (SEE DISCUSSION BELOW). STRONG LOW LEVEL COLD AIR ADVECTION AND UPSTREAM TEMPS TODAY POINT TO HIGHS OF 52-58 SATURDAY... UNDER MOSTLY SUNNY SKIES. CLEAR SATURDAY NIGHT WITH CHILLY LOWS OF 25-30 AS WINDS DIMINISH TO NEARLY CALM DURING THE NIGHT. -GIH && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 120 PM FRIDAY... THE SOUTHERN STREAM WAVE OVER MEXICO WILL LIFT NORTHEASTWARD AND DEAMPLIFY ACROSS THE CAROLINAS ON SUNDAY. SINCE STABLE SURFACE HIGH PRESSURE (~1030-1035 MB) WILL PREVAIL DURING THAT TIME...EXPECT ONLY CONSIDERABLE HIGH CLOUDINESS IN ASSOCIATION WITH THE WAVE ALOFT. HIGH TEMPERATURES...ADJUSTED DOWN SEVERAL DEGREES FROM THE PREVIOUS FORECAST...ARE EXPECTED TO RISE TO WITHIN A DEGREE OR TWO OF 50 DEGREES. HIGH PRESSURE WILL THEN DRIFT OFFSHORE BUT CONTINUE TO EXTEND WESTWARD ACROSS NC AND MAINTAIN FAIR WEATHER THROUGH EARLY NEXT WEEK. GOOD RADIATIONAL COOLING WITH PROJECTED LOW LEVEL THICKNESSES AROUND 1320 METERS SUGGESTS LOWS IN THE UPPER 20S TO LOWER 30S...WHILE DEVELOPING RETURN FLOW BY LATE MON SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 60S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 145 PM FRIDAY... MON NIGHT-TUE NIGHT: A LOW LEVEL WARM ADVECTION REGIME WILL SUPPORT INCREASING MOISTURE IN THE LOWEST 10 THOUSAND FT LATE MON NIGHT AND ESPECIALLY TUE...WHICH WILL PROVIDE FOR INCREASING CLOUDINESS...AND A CHANCE OF SHOWERS MAINLY OVER THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA TUE...AND AREA-WIDE WITH A WARM FRONTAL PASSAGE TUE NIGHT. TEMPERATURES WILL ACCORDINGLY FURTHER MODERATE - MIDDLE 30S TO AROUND 40 DEGREES MON NIGHT...MIDDLE 60S TUE...AND MOSTLY PRIOR TO MIDNIGHT LOWS IN THE MIDDLE 40S TO LOWER 50S (COOLEST NE) COURTESY OF THE PASSING WARM FRONT. WED-FRI: A PAIR OF UPPER TROUGHS...IN A PROGRESSIVE UPPER FLOW PATTERN ACROSS THE CONUS...WILL SUPPORT A COUPLE OF MIGRATORY SURFACE CYCLONES TO OUR NW (MUCH LIKE THE MAJORITY OF THIS WINTER WEATHER SEASON) OWING TO A PERSISTENT 588 DM SUB-TROPICAL RIDGE OVER THE CARIBBEAN. GUIDANCE SUGGESTS THE FRONT TRAILING THE FIRST CYCLONE WILL CROSS THE MIDDLE ATLANTIC REGION WITH A GOOD CHANCE OF SHOWERS (AND PERHAPS A FEW STORMS DUE TO THE PRECEDING WARMTH IN THE 70S) WED INTO WED NIGHT. CLEARING AND TURNING COOLER...BUT STILL ABOVE AVERAGE...FOR THU-THU NIGHT...BEFORE THE THE SECOND FRONTAL SYSTEM BRINGS ANOTHER THREAT OF SHOWERS BY THE END OF THE WORK WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 105 PM FRIDAY... WITH A COMBINATION OF STRONG GUSTY WINDS AND A PERIOD OF STRONG TO POSSIBLY SEVERE STORMS AHEAD OF AN INCOMING COLD FRONT... ADVERSE AVIATION CONDITIONS ARE LIKELY AT CENTRAL NC TERMINAL FORECAST SITES THIS AFTERNOON INTO EARLY EVENING... FIRST AT INT/GSO 18Z-22Z... THEN AT RDU 19Z-23Z... AND AT RWI AT 20Z-00Z. FAY WILL SEE AN EXTENDED THREAT OF STORMS FROM 18Z THROUGH 00Z AS STORMS TRAIN REPEATEDLY OVER THE AREA. BACKGROUND WINDS FROM THE SW SUSTAINED AT 16-23 KTS WILL OCCASIONALLY GUST TO 25-35 KTS OUTSIDE OF ANY STORMS... AND THIS STRONG WIND SHEAR IN THE LOWEST FEW THOUSAND FEET MAY INDUCE MECHANICAL TURBULENCE THAT COULD BE HAZARDOUS ESPECIALLY TO SMALL AIRCRAFT. NOTE THAT THESE PREFRONTAL WIND IS A STRONG CROSSWIND AT INT. STRONG TO POSSIBLY SEVERE STORMS COULD BRING LOCAL WIND GUSTS IN EXCESS OF 60 KTS WITH A LESSER THREAT OF HAIL THROUGH THE REST OF THE AFTERNOON INTO EARLY EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE. DOMINANT VFR CIGS/VSBYS WILL DROP TO MVFR AND IFR IN AND NEAR SHOWERS/STORMS. THE RISK OF STORMS WILL BE OVER BY 22Z-02Z... HOWEVER WITH COLD FRONTAL PASSAGE THE WINDS WILL SHIFT AROUND TO WNW (270-300 DEGREES) AND REMAIN STRONG THROUGH THE NIGHT AT 10-20 KTS PERIODICALLY GUSTING TO 20-25 KTS. MAINLY WESTERLY WINDS WILL PICK BACK UP SATURDAY MORNING AT 15-20 KTS SUSTAINED AND GUSTING TO 25-30 KTS. VFR CONDITIONS ARE EXPECTED FROM MID EVENING THROUGH SATURDAY. LOOKING BEYOND EARLY SATURDAY AFTERNOON: WINDS WILL DIMINISH BY 22Z SATURDAY. MVFR/IFR FOG/STRATUS IS POSSIBLE TUESDAY MORNING INTO WEDNESDAY IN ASSOCIATION WITH AN APPROACHING FRONTAL SYSTEM. STRENGTHENING WINDS FROM THE SW ARE ALSO POSSIBLE WEDNESDAY. -GIH && .FIRE WEATHER... AS OF 140 PM FRIDAY... ...RED FLAG WATCH FOR SATURDAY AFTERNOON FOR NORTHWEST PIEDMONT... STRONG GUSTY SOUTHWEST WINDS OF 35 TO 40 MPH AHEAD OF A COLD FRONT WILL SHIFT TO WEST NORTHWEST LATE THIS AFTERNOON AND EVENING IN THE WAKE OF THE EXITING FRONT. TEMPERATURES OUTSIDE SHOWERS ARE IN THE MID TO UPPER 70S THIS AFTERNOON. LOWEST RELATIVE HUMIDITIES WILL BE MODEST... FALLING NO LOWER THAN 35 PERCENT THIS EVENING BEFORE RISING OVERNIGHT. RAINFALL WILL BE SPOTTY IN THE WEST... WITH WIDESPREAD RAINS IN THE EAST OF AS MUCH AS ONE INCH. SCATTERED THUNDERSTORMS ARE FORECAST... MAINLY EAST. BREEZY WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED BY MID MORNING SATURDAY... CONTINUING INTO THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25 PERCENT. HOWEVER IT WILL BE MUCH COOLER WITH HIGHS IN THE 50S. A RED FLAG WATCH WILL BE ISSUED FOR MUCH OF WESTERN NORTH CAROLINA WEST OF HIGHWAY 220. ANY POSSIBLE RED FLAG WATCH WILL BE ADJUSTED SATURDAY MORNING BASED ON RAINFALL FALLING THIS AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NCZ007-021>023-038-039-073. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD FIRE WEATHER...99
Hazardous weather outlook, Feb 24, 5:19 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 519 PM EST FRI FEB 24 2012 NCZ009>011-026>028-041>043-077-078-085-086-088-089-252230- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 519 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT IN ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ008-025-040-074>076-083-084-252230- GRANVILLE-DURHAM-CHATHAM-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 519 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. INCREASED FIRE DANGER. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ024-252230- ORANGE- 519 PM EST FRI FEB 24 2012 ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. NCZ007-021>023-038-039-073-252230- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 519 PM EST FRI FEB 24 2012 ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED.
In the hours before
Local storm report, Feb 24, 5:27 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM NON-TSTM WND DMG 2 SE HAW RIVER 36.08N 79.34W
02/24/2012 ALAMANCE NC 911 CALL CENTER
TREE DOWN ON LAURIE DR.
&&
EVENT NUMBER RAH1200078
MWSSpecial weather statement, Feb 24, 5:31 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EST FRI FEB 24 2012
NCZ011-027-028-250000-
EDGECOMBE-HALIFAX-NASH-
531 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...HALIFAX AND EDGECOMBE
COUNTIES THROUGH 700 PM EST...
AT 530 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
WARRENTON TO 11 MILES SOUTH OF CREEDMOOR...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WINDS GUSTS OF UP TO 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LITTLETON...AIRLIE...
ROSEMARY...WELDON...GLENVIEW...RED OAK.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
3580 7748 3583 7775 3587 7783 3596 7817
3630 7794 3652 7790 3648 7776 3649 7764
3645 7762 3641 7754 3635 7758 3632 7757
3633 7744 3622 7738 3611 7722
TIME...MOT...LOC 2230Z 277DEG 36KT 3654 7798 3597 7857
22Special weather statement, Feb 24, 5:32 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 532 PM EST FRI FEB 24 2012 NCZ075>077-084-250000- MOORE-LEE-HARNETT-RICHMOND- INCLUDING THE CITIES OF...SOUTHERN PINES...SANFORD...LILLINGTON... ROCKINGHAM 532 PM EST FRI FEB 24 2012 ...HEAVY SHOWERS AND GUSTY WINDS EXPECTED OVER THE SANDHILLS THROUGH 700 PM THIS EVENING... A LINE OF SHOWERS IN ADVANCE OF AN APPROACHING COLD FRONT WILL PROGRESS THROUGH THE SOUTHWEST PIEDMONT INTO THE SANDHILLS THROUGH 700 PM THIS EVENING. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN ASSOCIATION WITH ANY SHOWERS. LOCATIONS THAT CAN EXPECT HEAVY SHOWERS AND GUSTY WINDS INCLUDE... ROCKINGHAM...ROBBINS...SOUTHERN PINES...SANFORD...AND LILLINGTON. VINCENT
Local storm report, Feb 24, 5:34 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
02/24/2012 M46 MPH WAKE NC ASOS
RDU AIRPORT GUSTED TO 46 MPH AT 522 PM
&&
EVENT NUMBER RAH1200079
VINCENTLocal storm report, Feb 24, 5:37 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST HENDERSON OXFORD APT 36.36N 78.53W
02/24/2012 M46 MPH GRANVILLE NC AWOS
HENDERSON GUSTED TO 46 MPH AT 515 PM
&&
EVENT NUMBER RAH1200080
VINCENTLocal storm report, Feb 24, 5:38 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 W LAKE GASTON 36.52N 78.04W
02/24/2012 WARREN NC 911 CALL CENTER
ONE TREE DOWN
&&
EVENT NUMBER RAH1200081
MCLAMBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:07 PM EST | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 53 min |
| Feb 24, 1:24 PM EST | Special Weather Statement | RAH | Sampson | 51 min |
| Feb 24, 2:08 PM EST | Fire Weather Watch | RAH | Alamance, Davidson, Forsyth, Guilford, Person, Randolph and 1 more | 16 hr |
| Feb 24, 2:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 2:37 PM EST | Special Weather Statement | RAH | Forsyth | 53 min |
| Feb 24, 2:58 PM EST | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Feb 24, 3:15 PM EST | Severe Thunderstorm Warning | RAH | Davidson | 60 min |
| Feb 24, 3:35 PM EST | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 55 min |
| Feb 24, 3:49 PM EST | Severe Thunderstorm Warning | RAH | Randolph | 56 min |
| Feb 24, 4:10 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 65 min |
| Feb 24, 4:16 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 49 min |
| Feb 24, 4:34 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 56 min |
| Feb 24, 4:36 PM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Harnett, Lee and 4 more | 84 min |
| Feb 24, 4:42 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Vance | 63 min |
| Feb 24, 5:04 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Wake, Warren | 56 min |
| Feb 24, 5:31 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 89 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.